MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC MED REL MEDTRONIC PUERTO RICO ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37603
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id 3708640 lot# serial# (b)(6); implanted: (b)(6) 2013; product type extension product id 3389s-28 lot# v592321; implanted: (b)(6) 2013; product type lead section d information references the main component of the system.Other relevant device(s) are: product id: 3708640, serial/lot #: (b)(6), ubd: 24-apr-2017, udi#: (b)(4); product id: 3389s-28, serial/lot #: (b)(6), ubd: 29-sep-2013, udi#: (b)(4).G2: citation: authors: lee a.T., han k.J., nichols n., sudhaker v.R., burke j.F., wozny t.A., chung j.E., volz m.M., ostrem j.L., martin a.J., larson p.S., starr p.A., wang d.D.Targeting accuracy and clinical outcomes of awake versus asleep interventional magnetic resonance imaging-guided deep brain stimulation for parkinson¿s disease: the university of california, san franc.Neurosurgery 2022.Doi: 10.1227/neu.0000000000002111.Please note that this date is based off of the date of publication of the article [or the date that the article was accepted for publication] as the event dates were not provided in the published literature.This event was originally reported in 2182207-2023-02767.After receiving specific device and patient information for these reported events, each patient will receive their own regulatory report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Lee a.T., han k.J., nichols n., sudhaker v.R., burke j.F., wozny t.A., chung j.E., volz m.M., ostrem j.L., martin a.J., larson p.S., starr p.A., wang d.D.Targeting accuracy and clinical outcomes of awake versus asleep interventional magnetic resonance imaging-guided deep brain stimulation for parkinson¿s disease: the university of california, san franc neurosurgery 2022 doi: 10.12 27/neu.0000000000002111 abstract: background: interventional mri (imri)-guided implantation of deep brain stimulator (dbs) leads has been developed to treat patients with parkinson¿s disease (pd) without the need for awake testing.Objective: direct comparisons of targeting accuracy and clinical outcomes for awake stereotactic with asleep imri-dbs for pd are limited.Methods: we performed a retrospective review of patients with pd who underwent awake or imri-guided dbs surgery targeting the subthalamic nucleus or globus pallidus interna between 2013 and 2019 at our institution.Outcome measures included unified parkinson¿s disease rating scale part iii scores, levodopa equivalent daily dose, radial error between intended and actual lead locations, stimulation parameters, and complications.Results: of the 218 patients included in the study, the imri cohort had smaller radial errors (imri: 1.27 ± 0.72 mm, awake: 1.59 ± 0.96 mm, and fewer lead passes (imri: 1.0 ± 0.16, awake: 1.2 ± 0.41, changes in unified parkinson¿s disease rating scale were similar between modalities, but awake cases had a greater reduction in levodopa equivalent daily dose than imri cases which was attributed to the greater number of awake subthalamic nucleus cases on multivariate analysis.Effective clinical contacts used for stimulation, side effect thresholds, and complication rates were similar between modalities.Conclusion: although imri-dbs may result in more accurate lead placement for in tended target compared with awake-dbs, clinical outcomes were similar between surgical approaches.Ultimately, patient preference and surgeon experience with a given dbs technique should be the main factors when determining the ¿best¿ method for dbs implantation.Reported event: 1) 1 patient in the imri group had hardware explantation after lead infection.Additional information was received from the healthcare provider (hcp) stating that the adverse events listed in the article did not relate directly to medtronic devices/products.No medtronic devices/products are available for evaluation.Additional information was received from the healthcare provider (hcp) stating that the infection was resolved via antibiotics and the hardware was not explanted.See attached literature article.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key19051726
Report Number3004209178-2024-08573
Device Sequence Number17890539
Product Code MHY
UDI-Device Identifier00613994761071
UDI-Public00613994761071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2014
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date04/05/2024
Date Device Manufactured03/04/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age65 YR
Patient SexMale
Patient Weight82 KG